Missouri, 2007Lightning Strike in Missouri, June 10, 2007
June 10, 2007 · NWS LSX · 1 event in 1 county or zone
Lightning strikes knocked out power to about 6000 customers and also started a house fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning strikes knocked out power to about 6000 customers and also started a house fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 5:45 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 10, 5:45 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 AM CDT SUN JUN 10 2007
.DISCUSSION...
SURFACE RIDGE IS HANGING TOUGH OVER THE GREAT LAKES...UPPER MIDWEST
AND MID MISSISSIPPI VALLEY. BOUNDARY LAYER MOISTURE IS HAVING A
DIFFICULT TIME MAKING THE GREAT CIRCLE ROUTE AROUND THE SOUTHERN END
OF THE RIDGE...BUT ITS CREPT BACK INTO SOUTHWEST MISSOURI
ALREADY...AND WILL TRY TO MAKE IT BACK INTO CENTRAL MISSOURI BY THIS
AFTERNOON. STORMS HAVE BROKEN OUT OVER PARTS OF WESTERN
MISSOURI...APPARENTLY ON THE NOSE OF A WEAK LOW LEVEL JET. THIS
ACTIVITY IS DRIFTING EAST...AND COULD AFFECT PORTIONS OF CENTRAL
MISSOURI THIS MORNING. AS THE BOUNDARY LAYER MOISTENS UP THROUGH
THE DAY...MODERATE INSTABILITY DEVELOPS AND ANY BOUNDARIES THAT ARE
LEFT OVER FROM THIS MORNINGS CONVECTION WILL BECOME FOCI FOR
CONVECTION. THINK MOST OF THE ACTION WILL STAY WEST OF OUR AREA
WHERE INSTABILITY IS GREATEST...THOUGH SCATTERED STORMS DURING THE
AFTERNOON AND EARLY EVENING ARENT OUT OF THE QUESTION.
OVERNIGHT FORECAST FOR TONIGHT WAS DIFFICULT DUE TO MODEL
INCONSISTENCIES AND THE POSSIBILITY OF ONGOING CONVECTION FROM THE
AFTERNOON. THE GFS BROKE OUT A RIDGE RUNNING MCS OVER NEBRASKA AND
DROPPED IT SOUTHEAST ACROSS MISSOURI. IF TAKEN VERBATIM...THIS MCS
WOULD ROLL SOUTHEAST FROM NEAR ST. JOSEPH TO THE ST. LOUIS METRO
AREA OVERNIGHT AND CONTINUE INTO KENTUCKY. THE GFS PRINTS OUT
BETWEEN 3 AND 8 INCHES OF RAIN IN A SWATH ALONG ITS PATH. AFTER
DISCUSSION WITH HPC AND SURROUNDING OFFICES...WE FELT THAT THE GFS
WAS SUFFERING FROM GRID-SCALE CONVECTIVE FEEDBACK AND HAVE DISMISSED
THIS SOLUTION. A BLEND OF THE 00Z NAM AND THE SPC NMM WRF WAS
PREFERRED FOR TONIGHTS FORECAST WHICH BROKE OUT CONVECTION ON THE
LOW LEVEL JET BUT DID NOT DEVELOP AS MUCH CONVECTIVE FEEDBACK. THAT
BEING SAID SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE THROUGH THE NIGHT...ESPECIALLY OVER CENTRAL MISSOURI. ANY
CONVECTION THAT DOES FORM COULD CONTINUE INTO MONDAY MORNING.
RAIN CHANCES DIMINISH THROUGH THE REMAINDER OF THE SHORT TERM AS THE
TROFS OVER THE EASTERN AND WESTERN CONUS DEEPEN WHICH BUILDS AN
UPPER LEVEL RIDGE OVER THE MIDWEST. THIS WILL KEEP THE SURFACE
RIDGE ANCHORED OVER THE GREAT LAKES AND EAST/NORTHEAST WINDS PUMPING
DRIER AIR BACK INTO THE MID MISSISSIPPI VALLEY. TEMPERATURES
THROUGH THE PERIOD WILL REMAIN NEAR NORMAL...OR JUST SLIGHTLY
ABOVE. EXPECT HIGHS IN THE LOW TO MID 80S AND LOWS MAINLY IN THE
60S.
CARNEY
&&
.AVIATION...
FOR THE 12Z TAFS...
ALL TAF SITES NEAR THE MISSISSIPPI RIVER ARE VFR WITH NO PROBLEMS.
THE TOUGH ONE THIS MORNING IS COLUMBIA. THUNDERSTORMS CONTINUE TO
INCREASE TO THE WEST BUT ARE HAVING A DIFFICULT TIME MOVING EAST
TO REACH KCOU. THE AIR IS DRY OVER EASTERN MISSOURI AND THE
MOVEMENT OF THE ACTIVITY IS SLOWL I HAVE THUNDER WITH LOCAL VSBYS
TO 3/4 MILE THERE UNTIL 14Z WITH LIGHT RAIN FOR A COUPLE HOURS
AFTER THAT. WILL HAVE TO WATCH TO SEE IF THAT UNFOLDS. BUSY WITH
OTHER PRODUCTS NOW....
PEDIGO
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 10, 5:14 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
614 AM CDT SUN JUN 10 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
614 AM CDT SUN JUN 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT...PRIMARILY
ALONG AND WEST OF THE MISSISSIPPI RIVER. WHILE THE STORMS ARE NOT
EXPECTED TO BE SEVERE...THEY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES ON MONDAY AND MONDAY
NIGHT...AND AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT. AGAIN THE THREAT
FOR STORMS WILL BE PRIMARILY ALONG AND WEST OF THE MISSISSIPPI
RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
CARNEY
Lightning, Cole
- When
- June 10, 7:00 AM CST
- Where
- Cole County, Jefferson City
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 38.580, -92.180
Lightning strikes knocked out power to at least 6000 customers and also started a house fire. A house in the 1500 block of Vieth Drive was hit around 8:00 am CDT, knocking a hole in the side of the home. A small fire started causing about $5000 in damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, June 10, 20072 deaths · 1 event
- Tornado and Flash Flooding in Missouri, June 10 to 12, 20071 death · $160,000 · EF0 · 25 events
- Tornado and Flash Flooding in Kansas, June 10 to 13, 2007$2.3 million · EF0 · 8 events
- Damaging Wind in Louisiana, June 10, 2007$400,000 · 50 kt wind · 1 event
- Flash Flood and Hail in Minnesota, June 10 to 11, 20071.75 in hail · 62 events
- Drought in Kentucky, June 10 to 26, 200722 events
- Hail and Damaging Winds in Florida, June 10, 2007$20,000 · 1.75 in hail · 6 events
- Flash Flood and Hail in South Dakota, June 10 to 11, 20071.25 in hail · 18 events
- Flash Flooding and Flood in Texas, June 10, 2007$20,000 · 3 events
- Flash Flooding and Hail in Arkansas, June 10, 20071.75 in hail · 16 events
- Flash Flooding and Hail in Iowa, June 10, 20071.75 in hail · 13 events
- Hail in South Dakota, June 10, 20071.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45621.